Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 7, 2021Covington County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 7, 2021, 12:26 PM CDT for Covington County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 12:26 PM CDT (17:26 UTC)
Expired
Jun 7, 2021, 1:15 PM CDT
In force
49 min
Issued by
NWS Mobile, AL

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 104 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

601 
WWUS84 KMOB 071726
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1226 PM CDT Mon Jun 7 2021
 
ALZ056-060-071815-
Conecuh AL-Covington AL-
1226 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH AND WESTERN COVINGTON COUNTIES UNTIL 115 PM
CDT...

At 1226 PM CDT, the strong thunderstorm was located 13 miles
southwest of Andalusia, moving north at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
River Falls, Red Level and Gantt. 

LAT...LON 3110 8657 3111 8670 3119 8670 3118 8673
      3120 8674 3119 8675 3118 8677 3119 8676
      3120 8677 3122 8677 3122 8676 3123 8677
      3146 8677 3143 8646
TIME...MOT...LOC 1726Z 188DEG 13KT 3119 8666 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 6:53 AM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jun 7, 6:53 AM CDT, 5 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
653 AM CDT Mon Jun 7 2021

.AVIATION...
12Z issuance...VFR to MVFR conditions can be expected through the
period. Showers and thunderstorms will again develop late this
morning and continue through the afternoon hours with reduced
ceilings and visibility. /13

&&

.PREV DISCUSSION... /issued 412 AM CDT Mon Jun 7 2021/

NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough
continues to unwind and eject northeast across the south-central and
central Plains states through tonight. Surface ridging remains over
the Atlantic stretching west into the southeastern U.S. through
Monday. In tandem with the upper level trough, deep layer moist,
southerly flow is present setting the stage for heavy rainfall with
isolated thunderstorms southeast of I-65 overnight.
The Flash Flood Watch for southwestern AL has been cancelled.

Once all of the convection is out of the way late tonight, we
anticipate another round of shower and thunderstorm activity mid
Monday morning into the evening hours across the region. This
activity should should not pose as significant of a flash flooding
threat. With loss of daytime heating tomorrow evening, expect
convective coverage to diminish after sunset.

Temperatures bounce back a bit today into the generally into the
middle 80's for most locations. Lows tonight will drop into the
lower to perhaps middle 70's. A HIGH risk of rip currents will
remain in place through tonight, followed by a MODERATE risk
through the remainder of the short term period. MM/25 /22

SHORT TERM /Tuesday night Through Wednesday night/...Through mid
week, an upper trough embedded in an upper ridge over the
central/eastern Conus shifts from over the Mississippi River
eastward, becoming more positively tilted due to a more active upper
pattern over the northern Conus. Guidance continues to advertise a
drier airmass moving over the Southeast and the forecast area proper
with the upper ridge. Guidance is consistent also in a surface ridge
stretching west over the northern Gulf of Mexico, shifting low level
flow to more southwesterly, and with the shifting upper level
trough, mid level flow.

With the decrease in available moisture over the Southeast, rain
chances decrease and shift north of the forecast area. Add in
upper subsidence from the upper ridge combining with better
daytime heating, high temperatures above seasonal norms are
expected, topping out in the upper 80s to mid 90s Wednesday and
Thursday. Low temperatures will see a bit of a downtick, falling
from 70 to 75 degree range Tuesday night to upper 60s to low 70s
Thursday night. /16

EXTENDED TERM /Thursday Through Sunday/...A subtle shortwave slides
toward the region on Thursday as an upper level ridge remains parked
over the Southern Plains and Mexico and a weak upper low remains
over the western Gulf. Several shortwaves rotate around the upper
ridge to our west through the extended forecast, but the timing and
placement of these these features is tough in this timeframe. Down
at the surface, the area remains on the western periphery of a ridge
over the western Atlantic on Thursday. This surface ridge builds
west into the Gulf through the weekend, which allows the southerly
surface winds to eventually turn more easterly. In this weak flow
pattern, expect the return of scattered showers and storms each day.
Temperatures remain toasty for the end of the work week and weekend.
Highs are forecast to top out in the mid to low 90s each afternoon
with mid to upper 80s at the beaches due to the sea breeze.
Overnight lows only dip into the upper 60s to low 70s inland with
mid 70s at the beaches. Heat stress concerns start to arise as we
head into the weekend as heat indices may begin to creep into the
100s across inland areas. 07/mb

MARINE...A light to moderate southerly flow will prevail through the
middle of the week. Seas will be 3 to 4 feet through Wednesday then
gradually subside. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 7, 12:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1226 PM CDT Mon Jun 7 2021

ALZ056-060-071815-
Conecuh AL-Covington AL-
1226 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH AND WESTERN COVINGTON COUNTIES UNTIL 115 PM
CDT...

At 1226 PM CDT, the strong thunderstorm was located 13 miles
southwest of Andalusia, moving north at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
River Falls, Red Level and Gantt.

LAT...LON 3110 8657 3111 8670 3119 8670 3118 8673
      3120 8674 3119 8675 3118 8677 3119 8676
      3120 8677 3122 8677 3122 8676 3123 8677
      3146 8677 3143 8646
TIME...MOT...LOC 1726Z 188DEG 13KT 3119 8666

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile, Washington3 hr
Jun 6, 7:40 PM CDTSpecial Weather StatementMOBBaldwin95 min
Jun 6, 9:05 PM CDTRip Current StatementMOBBaldwin, Mobile4 days
Jun 7, 9:34 AM CDTRiver Flood WarningMOBClarke, Washington21 days
Jun 7, 2:18 PM CDTSpecial Weather StatementMOBCovington42 min
Jun 7, 6:15 PM CDTSpecial Weather StatementMOBChoctaw45 min
Jun 7, 6:36 PM CDTSpecial Weather StatementMOBConecuh39 min
Jun 7, 6:45 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe45 min
Jun 7, 9:36 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry21 days
Jun 7, 9:39 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne8 days

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.